MAUDE Adverse Event Report: BIOMET MICROFIXATION SCRW 2.4X18MM CANCELOUS LOCKNG; Plate, Fixation, Bone

BIOMET MICROFIXATION SCRW 2.4X18MM CANCELOUS LOCKNG; Plate, Fixation, Bone
Catalog Number 73-2418
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in japan.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during sternal closure, while inserting 18-mm screws with a power driver, the head of one screw fractured off, and a second screw could not be inserted as it would not penetrate the bone.Attempts have been made and no further information has been provided.

Brand Name
SCRW 2.4X18MM CANCELOUS LOCKNG
Common Device Name
Plate, Fixation, Bone
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key25223324
Report Number0001032347-2026-00123
Device Sequence Number10000943
Product Code HRS
UDI-Device Identifier00888233000918
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number73-2418
Device Lot NumberJ8085187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer08/07/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown